Rogaine Made Me Gain Weight

I am 42 yrs (female) and have been experiencing hair loss at the front of my head to the middle I’m of african descent with natural hair. I try all products that encourage re-growth with no results. Using rogaine made me gain weight and I also suffer from anxiety. Can you help?

Block Quote

I’ve never had any patient of mine report weight gain as a side effect of Rogaine (minoxidil), but it may be a side effect of your stress. As you are a woman, Rogaine would be the only medication I’d recommend, as it is the only one FDA approved to treat female hair loss.

Tags: rogaine, minoxidil, weight gain, female, women, woman, hairloss, hair loss

9 thoughts on “Rogaine Made Me Gain Weight

  1. Rogaine can make a person gain weight dr.Why are you not telling her the full story? Rogaine cn cause fluid retention thatwill make you look like you have gained weight.You are not an honest man.

  2. Please, David, you didn’t need to attack me just because you misunderstood my answer. Let me spell things out for you very clearly. I said that I haven’t had a patient report this side effect before — I didn’t say it wasn’t possible. It is more likely that her anxiety caused the weight loss, as people tend to eat more when under stress (and fluid retention and stress are also linked). The “full story” is that her treatment choices are limited, as the only FDA approved medication to treat female hair loss is minoxidil, just as I said over a year and a half ago when the original post was made.

  3. I totally agree with David. There is no missunderstanding from David. You just did not tell the full story, which should be expected from a doctor. What a scientific answer telling a patient that you bever have had such a case. What message do u want to give the patient with that? Think!

    I myselve experience rapid wight gain with minoxidil and even sleep disorder because the blood pressure decresed that much.
    My doctor advised me to stap taking the medication. he did not tell me that he had never had such a case before.

  4. That’s great, Mark. Here’s a big problem you seem to be overlooking — I am not this person’s doctor. I can only provide general information, as the people writing in are not my patients.

  5. I bet that Rogain is what made her feel anxious. Rogaine can cause a rapid heart beat which can feel like anxiety.

    I bet Rogaine also caused her weight gain. Its interesting that you dismiss her own experience so easily.

    For me, Rogaine caused a rapid heart beat which I couldn’t figure out the cause of for a while. I just read that Rogaine causes weight gain and now I’m trying to figure out if I was using Rogaine when I unexpectedly gained weight.

  6. Rogaine can cause water retention in some people. Thats why its called a side effect, its random and only will effect a certain number of people who take the drug. I had water retention when i took rogaine, my face swelled up and so did my feet. for me its a terrible product. for some, its a godsend

  7. I am an African American female and I have been using the men’s rogaine for nearly 6 months and I gained about 20 pounds and unwanted facial hair. I decided now to stop using the product. These side effects are just not worth it for me.

  8. @Shey – Why did you use men’s Rogaine if you are a woman? You can hardly be surprised at negative effects due to off-label use. That’s why the women’s product is 2%.

Leave a Reply

Your email address will not be published. Required fields are marked *